Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Jan 18, 2021, 12:48 PM CST. It took effect at Jan 20, 2021, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2021, 12:48 PM CST (18:48 UTC)
- In effect from
- Jan 20, 2021, 3:00 PM CST
- Expired
- Jan 19, 2021, 2:03 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
632 WHUS73 KGRB 181848 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1248 PM CST Mon Jan 18 2021 LMZ521-541-190300- /O.NEW.KGRB.GL.A.0001.210120T2100Z-210121T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1248 PM CST Mon Jan 18 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds to 30 kts with gale force gusts up to 35 kts. Waves 2 to 5 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Rock Island Passage to Sturgeon Bay WI. * WHEN...Wednesday afternoon through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage boats. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
5 follow-up statements
577 WHUS73 KGRB 182124 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 324 PM CST Mon Jan 18 2021 LMZ521-541-190530- /O.CON.KGRB.GL.A.0001.210120T2100Z-210121T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 324 PM CST Mon Jan 18 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds increasing to 15 to 25 knots with gale force gusts to 35 knots and waves building to 3 to 5 feet on the bay and 4 to 7 feet on the lake Wednesday afternoon. * WHERE...Rock Island Passage to Sturgeon Bay WI and Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From Wednesday afternoon through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Hykin
523 WHUS73 KGRB 190319 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 919 PM CST Mon Jan 18 2021 LMZ521-541-191130- /O.CON.KGRB.GL.A.0001.210120T2100Z-210121T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 919 PM CST Mon Jan 18 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds increasing to 15 to 25 knots with gale force gusts to 35 knots and waves building to 3 to 5 feet on the bay and 4 to 7 feet on the lake Wednesday afternoon. * WHERE...Rock Island Passage to Sturgeon Bay WI and Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From Wednesday afternoon through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Hykin
001 WHUS73 KGRB 190946 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 346 AM CST Tue Jan 19 2021 LMZ521-541-191800- /O.CON.KGRB.GL.A.0001.210120T2100Z-210121T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 346 AM CST Tue Jan 19 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds to 30 kts with gale force gusts to 40 kts. Waves of 4 to 7 ft on the bay and 7 to 10 ft on the lake. * WHERE...Lake Michigan and the Bay of Green Bay from Rock Island Passage to Sturgeon Bay. * WHEN...From Wednesday afternoon through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ JS
574 WHUS73 KGRB 191622 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1022 AM CST Tue Jan 19 2021 LMZ521-541-200030- /O.CON.KGRB.GL.A.0001.210120T2100Z-210121T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1022 AM CST Tue Jan 19 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds to 30 kts with gale force gusts to 40 kts. Waves of 4 to 7 ft on the bay and 6 to 10 ft on the lake. * WHERE...Lake Michigan and the Bay of Green Bay from Rock Island Passage to Sturgeon Bay. * WHEN...From Wednesday afternoon through Wednesday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Bersch
570 WHUS73 KGRB 192003 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 203 PM CST Tue Jan 19 2021 LMZ521-541-200415- /O.UPG.KGRB.GL.A.0001.210120T2100Z-210121T0600Z/ /O.NEW.KGRB.GL.W.0001.210120T1800Z-210121T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 203 PM CST Tue Jan 19 2021 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt. Waves 5 to 8 ft expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Rock Island Passage to Sturgeon Bay WI. * WHEN...From noon Wednesday to midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-200415- /O.NEW.KGRB.SC.Y.0003.210120T1800Z-210122T0600Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 203 PM CST Tue Jan 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt. Waves 3 to 5 ft expected. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...From noon Wednesday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Jan 18, 11:36 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 18, 11:36 AM CST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1136 AM CST Mon Jan 18 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 322 AM CST Mon Jan 18 2021 Cyclonic northwest flow will keep clouds in across the western Great Lakes today as a shortwave and attendant cold front bring the chance for light snow or freezing drizzle as it tracks through the region this morning. Once this disturbance passes through, skies will remain mostly cloudy throughout the day with a continued chance for flurries throughout the day. The area of snow could bring a light dusting as it tracks through this morning, with some slippery roadways to go along with the freezing drizzle. Highs today will range from the lower to middle 20s across the north, with highs around 30 across east- central Wisconsin. Some surface ridging and dry air will advect in tonight, which could allow for some breaks in the clouds at times with a reinforcing shot of cold air. This will bring cooler temperatures tonight, with lows expected to fall into the single digits across north-central Wisconsin and the middle teens across east-central Wisconsin. The drier air should end much of the flurry activity across the region tonight, save for north-central Wisconsin where lake effect snow will continue. Ridging will continue edging its way in across the western Great Lakes on Tuesday, with skies becoming partly cloudy across much of the region. Despite the increased sunshine, 850 mb temperatures will continue to fall into the middle to upper teens below zero. This should limit high temperatures to the middle teens across north-central Wisconsin, with highs around 20 across east-central Wisconsin. The high should also end the lake effect snow across far north-central Wisconsin during the day, as winds back a bit to the northwest. .LONG TERM...Tuesday Night Through Sunday Issued at 322 AM CST Mon Jan 18 2021 The latest ensemble means continue to indicate that an active northern stream will send periodic light snow chances towards the region through the end of the work week. By next weekend, uncertainty increases dramatically as a result of greater influence from the southern stream. Like the past few nights, will continue to use a general model blend for this part of the forecast. Tuesday night through Wednesday night...A sharp shortwave trough will quickly move across the region during the evening. The back edge of the low level moisture will trail behind the shortwave a bit, but forecast soundings indicate enough saturation for a chance of flurries or very light snow through early overnight. Then strong subsidence behind the shortwave and passage of a surface ridge axis should lead to clearing through the rest of the overnight. The pressure gradient will then tighten on Wednesday when a potent clipper tracks across south-central Canada. Temps will be warmer on Wednesday, but south winds will be quite gusty with gusts to 35 mph possible in the afternoon and evening. Best dynamics with the clipper will remain north of the region, so it's looking like snow chances will stay north of the U.P. border. Rest of the forecast...Trailing shortwaves will pass across the region on Thursday and Friday. Deeper moisture will be sagging south into Wisconsin, which will lead to chances of light snow from Thursday afternoon through Friday. With flow turning off Lake Superior, most accumulations look to occur over the snow belts of far northern Wisconsin. At the same time, a much colder airmass will be filtering into the region from Thursday night through Saturday. Then attention turns to the southern stream for next weekend. A wide range of solutions exist in the operational models. But looking at the ensemble means, there are indications that the best dynamics will remain south of the region. However, because the upper air pattern will be messy with complex interactions between the northern and southern streams, expect some changes in the details over the coming days. && .AVIATION...for 18Z TAF Issuance Issued at 1136 AM CST Mon Jan 18 2021 Scattered flurries/isolated snow showers will continue to move across northeast WI this afternoon as a cold front begins to exit the region and several weak mid-level shortwaves push southeast through the northwest flow aloft. Mainly MVFR conditions to persist, although parts of east-central WI may see a brief uptick to VFR conditions due to downsloping. A mix of MVFR and low-end VFR conditions are expected for tonight into Monday as one shortwave trough passes to the north and a pair of clippers pass to our west and south. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kallas
Hazardous weather outlook, Jan 18, 3:25 AM CST, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 325 AM CST Mon Jan 18 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 325 AM CST Mon Jan 18 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Roads may be slippery in spots due to patchy freezing drizzle and light snow. Motorists should use caution. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Roads may be slippery at times across Vilas county during the upcoming week due to periods of light lake effect snow showers. There is a chance of accumulating snow next weekend, but it is too early to determine potential amounts. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward reports of freezing drizzle to the National Weather Service in Green Bay. LMZ521-522-541>543-190930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 325 AM CST Mon Jan 18 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gale force wind gusts are possible Wednesday afternoon through early Thursday morning. Kurimski/MPC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.